MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0620-A
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an inferior pancreaticoduodenal artery (ipda) aneurysm using a ruby coil, a ruby coil detachment handle (handle) and a non-penumbra microcatheter.During the procedure, the physician advanced the ruby coil in the target vessel using the microcatheter and attempted to detach it using the handle; however, the ruby coil failed to detach.Therefore, the ruby coil was removed.The procedure was completed using a new ruby coil and the same handle.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked at approximately 129.0 cm and 131.0 cm from its proximal end.The embolization coil was undamaged and intact with the pusher assembly.Coagulated blood was observed within the introducer sheath.Conclusions: evaluation of the returned ruby coil revealed that the pet lock was intact on the proximal end of the pusher assembly and undamaged.If the handle is not properly seated on the pusher assembly prior to actuation, the pet lock may not separate.If the pet lock is not separated and the pull wire is not retracted from the distal detachment tip, the embolization coil may not detach from its pusher assembly.The handle used in the complaint was not returned for evaluation; therefore, the root cause of the complaint was unable to be determined.Further evaluation of the ruby coil revealed pusher assembly kinks.These kinks were likely incidental to the complaint and could have occurred during packaging for return to penumbra.During functional testing, the ruby coil was unable to be advanced through its introducer sheath due to the kinks.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9857820
Report Number3005168196-2020-00410
Device Sequence Number14310852
Product Code HCG
UDI-Device Identifier00814548013183
UDI-Public00814548013183
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryAS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2026
Device Model NumberRBY4C0620-A
Device Catalogue NumberRBY4C0620
Device Lot NumberF84919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer06/17/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date06/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Date Report Sent to FDA01/01/2005